Alert archive / Missouri / Flash Flood Watches in 2010
Flash Flood Watch 9, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 11, 2010, 4:01 AM CDT for 8 counties in Missouri; 6 counties in Illinois. It took effect at Jun 11, 2010, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 4:01 AM CDT (09:01 UTC)
- In effect from
- Jun 11, 2010, 7:00 AM CDT
- Expired
- Jun 11, 2010, 3:55 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Clinton County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
906 WGUS63 KLSX 110901 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 401 AM CDT FRI JUN 11 2010 ...FLASH FLOODING POSSIBLE TODAY AND THIS EVENING... .A SLOW MOVING UPPER LEVEL DISTURBANCE COMBINED WITH ABUNDANT MOISTURE WILL BRING SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL TO PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS TODAY AND THIS EVENING. THIS HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS. ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-112115- /O.NEW.KLSX.FF.A.0009.100611T1200Z-100612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL- MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...SALEM...CHESTER...BELLEVILLE... FARMINGTON 401 AM CDT FRI JUN 11 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...CLINTON IL... MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * FROM 7 AM CDT THIS MORNING THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. * THE EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS AND FLOODING ALONG STREAMS... CREEKS...AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GKS
1 follow-up statement
953 WGUS63 KLSX 112055 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT FRI JUN 11 2010 ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-112200- /O.CAN.KLSX.FF.A.0009.000000T0000Z-100612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL- MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...SALEM...CHESTER...BELLEVILLE... FARMINGTON 355 PM CDT FRI JUN 11 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS ON A WIDESPREAD SCALE HAS DIMINISHED...ALTHOUGH ISOLATED STORMS PRODUCING LOCALLY HEAVY RAINFALL IS STILL POSSIBLE...SO STAY TUNED TO NOAA WEATHER RADIO FOR ANY POSSIBLE STATEMENTS. $$ TES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 11:52 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 10, 11:52 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1152 PM CDT THU JUN 10 2010 .DISCUSSION... /358 PM CDT THU JUN 10 2010/ TWO CONCERNS FOR THE SHORT TERM. FIRST...IS THE UPPER LEVEL LOW WHICH IS DRIFTING SLOWLY NORTHEAST OUT OF TEXAS TOWARD SOUTHERN MISSOURI. THE GFS AND NAM ARE IN DECENT AGREEMENT WITH THE SYSTEM AS IT CHURNS SLOWLY OVER THE AREA TOMORROW. BOTH MODELS ARE CRANKING OUT A TREMENDOUS AMOUNT OF QPF...BUT THIS MAY BE OVERDONE AS THE SYSTEM WILL START TO PICK UP SPEED TOMORROW AS IT GETS ABSORBED INTO THE MEAN FLOW ALOFT. ONLY HAVE .5 TO .75 INCH OF QPF GOING THROUGH FRIDAY NIGHT AS THE LOW MOVES OVERHEAD...AND THIS IS ACTUALLY CLOSER TO THE MORE CONSERVATIVE ECMWF/HPC GUIDANCE. THIS LOOKS LIKE A GOOD BASIN AVERAGE FORECAST...BUT I THINK IT'S VERY LIKELY WE'LL SEE LOCALLY HIGHER HIGHER AMOUNTS. WILL ISSUE AN ESF TO MENTION THIS FACT...HIGHLIGHTING THE POTENTIAL FOR FLOODING IN THE EASTERN OZARKS WHERE PEOPLE MAY BE SPENDING TIME CAMPING NEAR RIVERS IN THE STATE AND NATIONAL FORESTS. THE NEXT PROBLEM TO DEAL WITH WILL BE HEAT OVER THE WEEKEND. MODELS CONTINUE TO PUSH A THERMAL RIDGE OVER THE AREA WITH 850MB TEMPS PUSHING 22-23C. THIS IS GOOD ENOUGH FOR MID 90S ACROSS MOST OF THE AREA...AND WITH DEWPOINTS IN THE 70S WE'LL BE VERY NEAR HEAT ADVISORY CRITERIA. SUNDAY MAY BE JUST AS HOT...IF AFTERNOON THUNDERSTORMS DON'T COOL US OFF. WITH THE UPPER RIDGE OVER US...WE MAY ONLY GET ISOLATED TO SCATTERED STORMS SO IT LOOKS PRETTY STEAMY FOR THE MAJORITY OF THE CWFA. THERE APPEARS TO BE LITTLE AGREEMENT BETWEEN MODELS IN THE MEDIUM RANGE. IF ANYTHING...THE 12Z GFS HAS COME A LITTLE CLOSER TO THE 00Z ECMWF...BUT TIMING AND STRENGTH DIFFERENCES WITH VARIOUS SHORTWAVES DOES NOT LEND MUCH CONFIDENCE TO EITHER SOLUTION. THE GFS DIGS A STRONGER AND MORE AMPLIFIED SHORTWAVE TROF OVER THE EAST COAST BY MIDWEEK THAN THE ECMWF DOES...WHICH ALLOWS DRIER AIR TO FILTER INTO THE REGION ON A 1020+ MB SURFACE RIDGE. THE ECMWF HAS THIS SHORTWAVE TOO...BUT IT IS MUCH WEAKER AND DOES NOT ALLOW THE RIDGE TO PENETRATE INTO THE MID MISSISSIPPI VALLEY. CLIMATOLOGY FAVORS THE ECMWF...BUT THAT MEANS WE COULD SEE SCATTERED THUNDERSTORMS THROUGH MUCH OF THE WEEK...KEEPING AFTERNOON HIGHS A LITTLE COOLER THAN THE WEEKEND'S. HAVE THEREFORE STUCK PRETTY CLOSE TO HPC GUIDANCE WHICH KEEPS OUR HIGHS IN THE LOW TO MID 80S AND LOWS IN THE LOW TO MID 60S. CARNEY && .AVIATION... /1152 PM CDT THU JUN 10 2010/ SHOULD SEE VFR CONDITIONS PERVAIL AREAWIDE FOR MUCH OF THE REST OF TONIGHT BEFORE LO CLOUDS FROM THE S IN ASSOCIATION WITH A CUTOFF LO FROM THE ARKLATEX REGION REDEVELOP AND EXPAND NWD. HAVE MAINTAINED THE INITIAL CLOUD BASES FOR KCOU AT 2KFT AND THIS SHOULD OVERSPREAD MUCH OF THE FA ON FRIDAY MORNING...ESPECIALLY AS DIURNAL COMPONENT KICKS IN. PCPN ASSOCIATED WITH THE CUTOFF LO AS IT MOVES NEWD SHOULD MOVE INTO STL METRO BY LATE FRIDAY MORNING AND CONTINUE FOR MUCH OF THE AFTN BEFORE HEADING TO THE E...WITH KCOU AND KUIN ON THE EDGE OF THE ZONE OF EXPECTED IMPACT. STL METRO WILL LIKELY BE THE AREA TO SEE GREATEST IMPACT OUT OF THE TAF SITES AND GIVEN WARM CORE STRUCTURE OF CUTOFF LO AS IT MOVES NEWD...HEAVY RAIN SEEMS A GOOD ENOUGH BET TO PLACE IN TAFS NOW...ALTHOUGH THUNDER COVERAGE PROBABLY NOT AS GREAT AS ONE MIGHT EXPECT. SFC WNDS ARE ERRATIC ATTM AS WRMFNT CONTINUES TO MOVE THRU...BUT SHOULD SETTLE DOWN TO A MORE SSE-SE DIRECTION LATER THIS EVENING...WITH A RETURN TO MORE DUE SLY FOR FRIDAY. SPECIFICS FOR KSTL...LOOK FOR DRY AND VFR NIGHT. SOME GUST POTENTIAL ON FRIDAY AFTN AND HAVE ADDED TO THIS SET OF TAFS... WITH MORE CONFIDENCE THAT GUSTS TO 20KTS OR SO WILL OCCUR. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 4:02 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT THU JUN 10 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 402 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH THE EARLY EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE REST OF THE AREA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH WEDNESDAY AS A SLOW MOVING FRONT DRIFTS BACK AND FORTH ACROSS THE AREA. HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS ON FRIDAY AS THE FRONT INTERACTS WITH AN UPPER LEVEL LOW. ALSO...THERE IS A SLIGHT RISK OF SEVERE WEATHER SATURDAY EVENING WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. HIGH TEMPERATURES IN THE LOWER 90S AND HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES ON SATURDAY AFTERNOON. MODERATE FLOODING IS FORECAST FOR THE MISSOURI RIVER AT JEFFERSON CITY AND THE MISSISSIPPI RIVER AT CHESTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:48 AM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2010Flash Flood Watches in Illinois, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.